Thunderstorm Wind, Morgan
- When
- June 27, 11:30 PM CST
- Where
- Morgan County, 4.87 mi S of Gravois Mills Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.200, -92.830
Thunderstorm wind gusts uprooted a large tree.
A thunderstorm produced damaging wind gusts over sections Morgan County. Damage occurred near the communities of Laurie and Gravois Mills.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A thunderstorm produced damaging wind gusts over sections Morgan County. Damage occurred near the communities of Laurie and Gravois Mills.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 27, 10:25 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1125 PM CDT SAT JUN 27 2009 ...UPDATE TO AVIATION... .UPDATE... THUNDERSTORMS ARE WEAKENING AS THEY MOVE INTO OUR WESTERN CWA. WITH LACK OF HEATING AND NO LOW LEVEL JET TO SUSTAIN THE THUNDERSTORMS...HAVE DECIDED TO CANCEL THE SEVERE THUNDERSTORM WATCH EARLY. CLAYCOMB && .DISCUSSION... MAIN CONCERNS WITH THIS FORECAST REMAINS THE HEAT TODAY...COLD FRONT TONIGHT...COOLER MORE SEASONAL TEMPERATURES TO START THE WEEK AND CHANCES FOR PRECIPITATION LATE IN THE WEEK. TEMPERATURES THIS AFTERNOON WERE IN THE LOW TO MID 90S WITH HEAT INDICES FROM 98 TO 110 DEPENDING ON YOUR LOCATION. THIS IS ABOUT WHAT WAS EXPECTED AND WILL CONTINUE THE HEAT ADVISORY AS IS THROUGH 10PM WHICH IS ITS NORMAL EXPIRATION. THE COLD FRONT...WHICH WILL HELP BRING AN END TO THE OPPRESSIVE HEAT AFTER TODAY...IS SITUATED JUST NORTH OF A WICHITA...TO KANSAS CITY LINE. THE FRONT WILL CONTINUE ITS PROGRESSION TO THE SOUTHEAST THIS AFTERNOON AND EXPECT IT TO BEGIN TO IMPACT THE NORTHWESTERN PORTIONS OF THE CWA BY EARLY THIS EVENING. TEMPERATURES AND DEWPOINTS AHEAD OF THE FRONT WILL LIKELY BRIEFLY INCREASE AS COMPRESSIONAL HEATING AND DEWPOINT POOLING OCCUR. THIS SHOULD BE SHORT LIVE THOUGH AS THE FRONT SEEMS TO BE MOVING FAIRLY WELL FOR THIS TIME OF YEAR. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO TAP INTO DECENT INSTABILITY ACROSS THE REGION AT LEAST UNTIL THE LOSS OF DIURNAL HEATING BEGINS TO BECOME A FACTOR. THE MAIN THREAT WITH THE STORMS THAT DEVELOP WE BE HIGH WINDS AND SOME HAIL TO QUARTER SIZE...WITH FREEZING LEVELS ABOVE 16KFT STORMS WOULD NEED VERY VIGOROUS UPDRAFTS TO PRODUCE HAIL ANY LARGER. THE FRONT SHOULD PUSH THROUGH THE AREA BY SUNDAY MORNING BRINGING RELIEF FROM THE HEAT AND HUMIDITY. THE GFS/ECMWF THEN KEEP THE UPPER LEVEL RIDGE OVER THE WESTERN STATES THROUGH NEXT WEEK WHICH PLACES THE OZARKS UNDER GENERALLY NORTHWEST FLOW. THIS WILL HELP TO KEEP COOLER TEMPERATURES IN THE AREA. IT WILL ALSO BRING A SLIGHT CHANCE OF OF SOME PRECIPITATION TO THE AREA LATE IN THE WEEK. WITH THE RIDGE OVER THE WEST AND AN UPPER LEVEL LOW PARKED OVER THE GREAT LAKES...ANY SHORTWAVE THAT RIDES OVER THE RIDGE COULD PRODUCE SHOWERS OR THUNDERSTORM AS IT MOVES OVER THE CENTER OF THE COUNTRY. WHAT WOULD LIMIT THIS WOULD BE THE AMOUNT OF MOISTURE THAT WOULD BE AVAILABLE FOR THOSE SHORTWAVES TO TAKE ADVANTAGE OF. HAVE GONE AHEAD AND ADDED SOME LOW END SLIGHT CHANCE POPS FOR THE AREA FROM THURSDAY INTO NEXT WEEKEND THOUGH THERE REMAINS UNCERTAINTY THIS FAR OUT. TEMPS WILL WARM DURING THE WEEK AS WELL WITH LIMITED MOISTURE RETURN AS THE PATTERN SLOWLY TRANSITIONS TO SOMEWHAT ZONAL FLOW. HATCH && .AVIATION... FOR THE 06Z TAFS...CONVECTION GETTING CLOSER TO TERMINALS AS FRONT SLOWLY SAGS SOUTH INTO THE CWA. WILL SEE CONVECTION EVENTUALLY ARRIVE AT BOTH JLN/SGF LOCATIONS BETWEEN 06Z AND 09Z. HAVE DROPPED VISIBILITIES INTO MVFR CATEGORIES WITH THE CONVECTION. OTHERWISE EXPECTING VFR CONDITIONS BEHIND THE FRONT. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 847 PM CDT SAT JUN 27 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 847 PM CDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT MOVES THROUGH THE CENTRAL OZARKS SATURDAY NIGHT AND INTO SOUTH CENTRAL MISSOURI EARLY SUNDAY MORNING. SOME THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 44 COULD PRODUCE 60 MPH WINDS...QUARTER SIZE HAIL AND HEAVY RAIN WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL END SUNDAY MORNING ACROSS SOUTH CENTRAL MISSOURI. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO FRIDAY AS UPPER LEVEL ENERGY RIDES OVER A RIDGE IN THE WEST AND MOVES OVER SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE TIMING IND INTENSITY OF THE STORMS ARE UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 PM CDT SAT JUN 27 2009 MOZ055-280230- BENTON MO- 828 PM CDT SAT JUN 27 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN BENTON COUNTY UNTIL 930 PM CDT... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF PALO PINTO...OR 7 MILES SOUTHWEST OF WINDSOR...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LINDENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1044 PM CDT SAT JUN 27 2009 MOZ066-067-078-280415- CEDAR MO-VERNON MO-ST. CLAIR MO- 1044 PM CDT SAT JUN 27 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN CEDAR...SOUTHWESTERN ST. CLAIR AND VERNON COUNTIES UNTIL 1115 PM CDT... AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES WEST OF NEVADA...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CAPLINGER MILLS...CEDAR SPRINGS... DEERFIELD...EL DORADO SPRINGS...FILLEY...HARWOOD...HORTON...MILO... MONEGAW SPRINGS...MONTEVALLO...MOUNDVILLE...NEVADA...OLYMPIA... ROSCOE...SCHELL CITY...TABERVILLE...TIFFIN AND WALKER. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE TRUMAN LAKE. LINDENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1113 PM CDT SAT JUN 27 2009 MOZ055-067-068-280515- HICKORY MO-ST. CLAIR MO-BENTON MO- 1113 PM CDT SAT JUN 27 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN HICKORY...NORTHERN ST. CLAIR AND SOUTHERN BENTON COUNTIES UNTIL 1215 AM CDT... AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JOHNSON CITY...OR 18 MILES SOUTHWEST OF CLINTON...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE APPLETON CITY...CROSS TIMBERS...EDWARDS... FRISTOE...HARPER...HASTAIN...HERMITAGE...ICONIUM...JOHNSON CITY... KNOBBY...LOWRY CITY...MONEGAW SPRINGS...OSCEOLA...PRESTON...QUINCY... VISTA...WHEATLAND AND WHITAKERVILLE. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE TRUMAN LAKE. LINDENBERG
The Springfield radar (KSGF), 118 km away, was scanning. The volume nearest the first event began at 05:30 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts uprooted a large tree.
A large tree was knocked over by thunderstorm wind gusts near the intersection of Moffit Point and Highway P.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181337, 181338.